Georgia, 2005Funnel Cloud in Georgia, December 28, 2005
December 28, 2005 · NWS TAE · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 28, 2:00 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 28, 2:00 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST WED DEC 28 2005
.SYNOPSIS...WV IMAGERY SHOWS A DEEP TROUGH NOW LOCATED IN MS WITH A
FRONT RUNNING FROM SOUTHERN IL DOWN THROUGH EASTERN MS AND INTO SE
LA. WHAT WAS EARLIER TWO WEAK LINES OF CONVECTION AHEAD OF THE FRONT
HAS NOW JUST BECOME ONE LINE RUNNING FROM NORTH CENTRAL GA INTO SE
AL. NOT A SOLID LINE AT THE MOMENT...SCT SHRA WITH SOME ISOLD TS
DVLPG MAINLY IN SE AL AND A FEW OFFSHORE AS WELL. LOOKING AT RUC
DATA...IT APPEARS THAT THE GREATEST THREAT FOR SVR WX WILL BE JUST
OFFSHORE OF PFN AND MVG INLAND INTO THE FL PANHANDLE THROUGH SE AL
AND SW GA. THIS IS WHERE THE GREATEST MOISTURE EXISTS AS WELL AS AN
AXIS OF INSTABILITY WITH LIS RUNNING FROM -2 TO -4. DEEP LAYER SHEAR
OF ABOUT 60KTS IN THIS AREA WOULD ALSO SUPPORT THE POSSIBILITY OF
SOME STRONGER STORMS. OVERALL...EXPECT CONVECTION TO INCREASE
THROUGHOUT THIS AREA IN THE NEXT FEW HRS WITH THE POSSIBILITY OF SOME
ISOLD SVR WX. SPC HAS JUST ISSUED A WATCH FOR OUR ALABAMA COUNTIES AS
WELL AS MOST OF OUR GA COUNTIES UNTIL 01Z.
&&
.SHORT TERM...THIS PRE-FRONTAL CONVECTION WILL CONTINUE TO MOVE EAST
THIS EVNG AND SHOULD MAINLY BE OUT OF THE AREA JUST AFTER MIDNIGHT
AT THE LATEST. A RIDGE WILL QUICKLY MOVE IN TOMORROW DRYING THINGS
OUT BUT KEEPING TEMPS WARM (STAYING AROUND OR JUST ABOVE AVERAGE).
DRY WX CONTINUES ON FRIDAY WITH TEMPS CLIMBING TO A FEW DEGREES
ABOVE NORMAL.
.LONG TERM...WEAK RIDGING MOVES EAST OF THE AREA ON FRIDAY AND
MOISTURE SLOWLY RETURNS. A SYSTEM MVG THROUGH THE CNTRL CONUS WILL
MAKE ITS WAY OVER HERE ON SATURDAY BUT FRONT STALLS IN S AL/GA WITH
WEAK FLOW OVERHEAD. LINGERING INSTABILITY FROM STALLED FRONT COMBINED
WITH INCREASING MOISTURE WILL ALLOW FOR POPS THROUGHOUT THE WEEKEND.
HIGHER POPS COME LATE MON THROUGH EARLY TUES WITH ANOTHER SYSTEM FCST
TO MOVE ALL THE WAY THROUGH EARLY TUES. VERY PROGRESSIVE PATTERN
BRINGS ANOTHER CHANCE FOR PRECIP LATE IN THE WEEK.
&&
.MARINE...WINDS HAVE BEEN INCREASING TODAY AS THE FRONT APPROACHES.
EXPECT ADVISORY CONDITIONS OVERNIGHT TONIGHT AS THE FRONT MOVES
THROUGH THEN DIMINISHING WINDS TOMORROW AND FRIDAY AS THE HIGH
MOVES OVERHEAD. ANOTHER FRONT WILL APPROACH SATURDAY BUT REMAIN
NORTH OF THE COASTAL WATERS...KEEPING WINDS IN THE 10-15KT RANGE FOR
THE WEEKEND. ANOTHER FRONT WILL MAKE IT THROUGH THE WATERS EARLY IN
THE WEEK.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES MAY DROP TO JUST ABOVE 35
PERCENT TOMORROW AFTN...BUT NOT CLOSE ENOUGH OR LONG ENOUGH TO WORRY
ABOUT RED FLAG CONDITIONS. SLIGHTLY LONGER DURATIONS OF AROUND OR
JUST BELOW 35 PERCENT EXPECTED ON FRIDAY OVER INLAND PORTIONS OF THE
FL PANHANDLE AND BIG BEND...RIGHT NOW LOOKS LIKE ONLY 3 HOUR
DURATION AND WILL NOT ISSUE A WATCH AT THIS TIME.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA
THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. EXPECT
WIDESPREAD MVFR CEILINGS THROUGH THE AFTERNOON...WITH LIFR CEILINGS
AND VSBYS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. A FEW
THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL. AFTER THE FRONT
SWEEPS ACROSS THE AREA LATE THIS AFTERNOON AND EVENING...CONDITIONS
WILL RETURN TO VFR TONIGHT AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 46 66 36 68 / 30 00 00 00
PANAMA CITY 51 66 45 66 / 20 00 00 00
DOTHAN 46 61 39 65 / 10 00 00 00
ALBANY 45 59 35 64 / 30 00 00 00
VALDOSTA 48 63 36 66 / 40 00 00 00
CROSS CITY 49 65 36 68 / 40 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH ALL COUNTIES UNTIL 01Z.
GA...TORNADO WATCH ALL COUNTIES EXCEPT LOWNDES AND LANIER UNTIL 01Z.
FL...SMALL CRAFT ADVISORY ALL COASTAL WATERS.
&&
PUBLIC/MARINE...MCNATT
AVIATION/FIRE WEATHER...DUVAL
Hazardous weather outlook, Dec 28, 5:35 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EST WED DEC 28 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-291100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
535 AM EST WED DEC 28 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
AN APPROACHING UPPER DISTURBANCE AND ASSOCIATED COLD FRONT WILL
BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. THERE
IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE THIS
AFTERNOON. THE MAIN THREAT WOULD BE DAMAGING WINDS...ALTHOUGH
ISOLATED TORNADOES COULD ALSO OCCUR. THE THREAT FOR SEVERE WEATHER
SHOULD DIMINISH AFTER SUNSET AS THE DISTURBANCE MOVES EAST OF THE
AREA AND THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING.
STRONG WINDS AHEAD OF THE FRONT WILL RESULT IN DANGEROUS RIP
CURRENTS AT THE BEACHES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SINCE SOME STORMS MAY APPROACH SEVERE LIMITS...SPOTTER ACTIVATION
MAY BE REQUIRED FOR THIS AFTERNOON. PLEASE CONTACT THE NATIONAL
WEATHER SERVICE IF A WATCH IS ISSUED FOR THE AREA.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
48-TURNAGE
In the hours before
Special weather statement, Dec 28, 1:51 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EST WED DEC 28 2005
ALZ065-066-281930-
COFFEE-DALE-
151 PM EST WED DEC 28 2005
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND DALE
COUNTIES...
AT 145 PM EST (1245 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF NEW BROCKTON...
OR 14 MILES WEST OF OZARK...MOVING NORTHEAST AT 35 MPH.
PEOPLE IN NORTHEASTERN COFFEE AND NORTHWESTERN DALE COUNTIES...
INCLUDING THE CITY OF ARITON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
23-MCNATT
Special weather statement, Dec 28, 1:58 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EST WED DEC 28 2005
GAZ125-127-145-281930-
DOUGHERTY-MITCHELL-WORTH-
158 PM EST WED DEC 28 2005
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY...MITCHELL
AND WORTH COUNTIES...
AT 154 PM EST (1254 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR BACONTON...OR 8 MILES SOUTH OF
PUTNEY...MOVING NORTHEAST AT 35 MPH.
PEOPLE IN NORTHEASTERN MITCHELL...SOUTHEASTERN DOUGHERTY AND SOUTHERN
WORTH COUNTIES...INCLUDING THE CITIES OF BACONTON...EAST DOUGHERTY...
SYLVESTER AND POULAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, Dec 28, 2:06 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EST WED DEC 28 2005
ALZ067-GAZ121-281930-
CLAY-HENRY-
206 PM EST WED DEC 28 2005
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND HENRY
COUNTIES...
AT 200 PM EST (100 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF FORT GAINES...MOVING
NORTHEAST AT 35 MPH.
PEOPLE IN CENTRAL CLAY AND EASTERN HENRY COUNTIES...INCLUDING THE
CITY OF FORT GAINES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Local storm report, Dec 28, 2:17 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GEORGETOWN 31.88N 85.11W
12/28/2005 1.00 INCH QUITMAN GA LAW ENFORCEMENT
&&
MCNATTLocal storm report, Dec 28, 3:04 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 NNE SCREAMER 31.71N 85.18W
12/28/2005 1.75 INCH HENRY AL EMERGENCY MNGR
&&
MCNATTSpecial weather statement, Dec 28, 3:55 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EST WED DEC 28 2005
GAZ160-161-290300-
LANIER GA-LOWNDES GA-
INCLUDING THE CITIES OF...LAKELAND AND VALDOSTA
355 PM EST WED DEC 28 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 899 FOR
SOUTH CENTRAL GEORGIA EFFECTIVE UNTIL 1000 PM EST WEDNESDAY
EVENING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...LANIER AND LOWNDES.
TORNADO WATCH 898 REMAINS IN EFFECT FOR THE REST OF SOUTH-CENTRAL AND
SOUTHWEST GEORGIA UNTIL 8 PM EST.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
23-MCNATT
Funnel Cloud, Miller
- When
- December 28, 4:20 PM EST
- Where
- Miller County, 1 mi S of Colquitt
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.164, -84.731 (the zone’s center; the record gives no point)
The Miller County EMA reported a funnel cloud just south of Colquitt.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Debris Flows in California, December 28 to 31, 2005$130 million · 64 kt wind · 12 events
- Tornadoes and Hail in Georgia, December 28, 2005$2.9 million · F1 · 66 events
- Tornado in Georgia, December 28, 2005$200,000 · F0 · 1 event
- Tornadoes and Hail in Georgia, December 28, 2005$15,000 · F1 · 9 events
- Tornado and Damaging Wind in Georgia, December 28, 2005$55,000 · F0 · 2 events
- Damaging Wind in Tennessee, December 28, 2005$35,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 60 kt wind · 1 event
- Winter Weather in New York, December 28 to 29, 2005$15,000 · 3 events
- Flooding in Oregon, December 28 to 31, 200511 events
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488899.